A two-fluid hyperbolic model in a porous medium
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 44 (2010) no. 6, pp. 1319-1348.

The paper is devoted to the computation of two-phase flows in a porous medium when applying the two-fluid approach. The basic formulation is presented first, together with the main properties of the model. A few basic analytic solutions are then provided, some of them corresponding to solutions of the one-dimensional Riemann problem. Three distinct Finite-Volume schemes are then introduced. The first two schemes, which rely on the Rusanov scheme, are shown to give wrong approximations in some cases involving sharp porous profiles. The third one, which is an extension of a scheme proposed by Kröner and Thanh [SIAM J. Numer. Anal. 43 (2006) 796-824] for the computation of single phase flows in varying cross section ducts, provides fair results in all situations. Properties of schemes and numerical results are presented. Analytic tests enable to compute the L1 norm of the error.

DOI : https://doi.org/10.1051/m2an/2010033
Classification : 76S05,  76M12,  65M12,  76T10
Mots clés : porous medium, well-balanced scheme, analytic solution, convergence rate, two-phase flow
     author = {Girault, La\"etitia and H\'erard, Jean-Marc},
     title = {A two-fluid hyperbolic model in a porous medium},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     pages = {1319--1348},
     publisher = {EDP-Sciences},
     volume = {44},
     number = {6},
     year = {2010},
     doi = {10.1051/m2an/2010033},
     mrnumber = {2769060},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/m2an/2010033/}
AU  - Girault, Laëtitia
AU  - Hérard, Jean-Marc
TI  - A two-fluid hyperbolic model in a porous medium
JO  - ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
PY  - 2010
DA  - 2010///
SP  - 1319
EP  - 1348
VL  - 44
IS  - 6
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/m2an/2010033/
UR  - https://www.ams.org/mathscinet-getitem?mr=2769060
UR  - https://doi.org/10.1051/m2an/2010033
DO  - 10.1051/m2an/2010033
LA  - en
ID  - M2AN_2010__44_6_1319_0
ER  - 
Girault, Laëtitia; Hérard, Jean-Marc. A two-fluid hyperbolic model in a porous medium. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 44 (2010) no. 6, pp. 1319-1348. doi : 10.1051/m2an/2010033. http://www.numdam.org/articles/10.1051/m2an/2010033/

[1] A. Ambroso, C. Chalons, F. Coquel, E. Godlewski, F. Lagoutière, P.A. Raviart and N. Seguin, Working group on the interfacial coupling of models. http://www.ann.jussieu.fr/groupes/cea (2003).

[2] N. Andrianov and G. Warnecke, The Riemann problem for the Baer-Nunziato two-phase flow model. J. Comput. Phys. 195 (2004) 434-464. | Zbl 1115.76414

[3] E. Audusse, F. Bouchut, M.O. Bristeau, R. Klein and B. Perthame, A fast and stable well-balanced scheme with hydrodynamic reconstruction for shallow water flows. SIAM J. Sci. Comput. 25 (2004) 2050-2065. | Zbl 1133.65308

[4] M.R. Baer and J.W. Nunziato, A two-phase mixture theory for the deflagration to detonation transition (DDT) in reactive granular materials. Int. J. Multiphase Flow 12 (1986) 861-889. | Zbl 0609.76114

[5] F. Bouchut, Nonlinear stability of Finite Volume methods for hyperbolic conservation laws, and well-balanced schemes for sources, Frontiers in Mathematics series. Birkhauser (2004). | Zbl 1086.65091

[6] B. Boutin, F. Coquel and E. Godlewski, Dafermos Regularization for Interface Coupling of Conservation Laws, in Hyperbolic problems: Theory, Numerics, Applications, Springer (2008) 567-575. | Zbl 1144.35437

[7] T. Buffard, T. Gallouët and J.-M. Hérard, A sequel to a rough Godunov scheme. Application to real gases. Comput. Fluids 29 (2000) 813-847. | Zbl 0961.76048

[8] A. Chinnayya, A.Y. Le Roux and N. Seguin, A well-balanced numerical scheme for shallow-water equations with topography: the resonance phenomena. Int. J. Finite Volumes 1 (2004) available at http://www.latp.univ-mrs.fr/IJFV/.

[9] F. Coquel, T. Gallouët, J.M. Hérard and N. Seguin, Closure laws for a two-fluid two-pressure model. C. R. Acad. Sci. Paris. I-332 (2002) 927-932. | Zbl 0999.35057

[10] R. Eymard, T. Gallouët and R. Herbin, Finite Volume methods, in Handbook of Numerical Analysis VII, P.G. Ciarlet and J.L. Lions Eds., North Holland (2000) 715-1022. | Zbl 0981.65095

[11] T. Gallouët, J.-M. Hérard and N. Seguin, A hybrid scheme to compute contact discontinuities in one dimensional Euler systems. ESAIM: M2AN 36 (2002) 1133-1159. | Numdam | Zbl 1137.65419

[12] T. Gallouët, J.-M. Hérard and N. Seguin, Some recent Finite Volume schemes to compute Euler equations using real gas EOS. Int. J. Num. Meth. Fluids 39 (2002) 1073-1138. | Zbl 1053.76044

[13] T. Gallouët, J.-M. Hérard and N. Seguin, Some approximate Godunov schemes to compute shallow water equations with topography. Comput. Fluids 32 (2003) 479-513. | Zbl 1084.76540

[14] T. Gallouët, J.-M. Hérard and N. Seguin, Numerical modelling of two phase flows using the two-fluid two-pressure approach. Math. Mod. Meth. Appl. Sci. 14 (2004) 663-700. | Zbl 1177.76428

[15] L. Girault and J.-M. Hérard, Multidimensional computations of a two-fluid hyperbolic model in a porous medium. AIAA paper 2009-3540 (2009) available at http://www.aiaa.org.

[16] P. Goatin and P. Le Floch, The Riemann problem for a class of resonant hyperbolic systems of balance laws. Ann. Inst. Henri Poincaré, Anal. non linéaire 21 (2004) 881-902. | Numdam | Zbl 1086.35069

[17] E. Godlewski, Coupling fluid models. Exploring some features of interfacial coupling, in Proceedings of Finite Volumes for Complex Applications V, Aussois, France, June 8-13 (2008).

[18] E. Godlewski and P.A. Raviart, The numerical interface coupling of nonlinear hyperbolic systems of conservation laws: 1. The scalar case. Numer. Math. 97 (2004) 81-130. | Zbl 1063.65080

[19] E. Godlewski, K.C. Le Thanh and P.-A. Raviart, The numerical interface coupling of nonlinear hyperbolic systems of conservation laws: II. The case of systems. ESAIM: M2AN 39 (2005) 649-692. | Numdam | Zbl 1095.65084

[20] S.K. Godunov, Finite difference method for numerical computation of discontinuous solutions of the equations of fluid dynamics. Mat. Sb. 47 (1959) 271-300.

[21] J.M. Greenberg and A.Y. Leroux, A well balanced scheme for the numerical processing of source terms in hyperbolic equations. SIAM J. Numer. Anal. 33 (1996) 1-16. | Zbl 0876.65064

[22] V. Guillemaud, Modélisation et simulation numérique des écoulements diphasiques par une approche bifluide à deux pressions. Ph.D. Thesis, Université Aix Marseille I, Marseille, France (2007).

[23] P. Helluy, J.-M. Hérard and H. Mathis, A well-balanced approximate Riemann solver for variable cross-section compressible flows. AIAA paper 2009-3888 (2009) available at http://www.aiaa.org.

[24] J.M. Hérard, A rough scheme to couple free and porous media. Int. J. Finite Volumes 3 (2006) available at http://www.latp.univ-mrs.fr/IJFV/.

[25] J.-M. Hérard, A three-phase flow model. Math. Comp. Model. 45 (2007) 432-455. | Zbl 1165.76382

[26] J.-M. Hérard, Un modèle hyperbolique diphasique bi-fluide en milieu poreux. C. r., Méc. 336 (2008) 650-655. | Zbl 1143.76576

[27] A.K. Kapila, S.F. Son, J.B. Bdzil, R. Menikoff and D.S. Stewart, Two-phase modeling of a DDT: structure of the velocity relaxation zone. Phys. Fluids 9 (1997) 3885-3897.

[28] D. Kröner and M.D. Thanh, Numerical solution to compressible flows in a nozzle with variable cross-section. SIAM J. Numer. Anal. 43 (2006) 796-824. | Zbl 1093.35050

[29] D. Kröner, P. Le Floch and M.D. Thanh, The minimum entropy principle for compressible fluid flows in a nozzle with discontinuous cross-section. ESAIM: M2AN 42 (2008) 425-442. | Numdam | Zbl 1139.76048

[30] C.A. Lowe, Two-phase shock-tube problems and numerical methods of solution. J. Comput. Phys. 204 (2005) 598-632. | Zbl 1203.76117

[31] D.W. Schwendeman, C.W. Wahle and A.K. Kapila, The Riemann problem and a high resolution Godunov method for a model of compressible two-phase flow. J. Comput. Phys. 212 (2006) 490-526. | Zbl 1161.76531

Cité par Sources :